Oklahoma, 2011Hail and Damaging Winds in Oklahoma, April 10 to 11, 2011
April 10 to 11, 2011 · NWS TSA · 6 events in 5 counties and zones
A cold front pushed into the area on the evening of the 10th with a very warm and moist atmosphere in place across eastern Oklahoma and northwestern Arkansas. Thunderstorms developed along this boundary, some of which produced large hail up to golfball size and damaging wind gusts over portions of easern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front pushed into the area on the evening of the 10th with a very warm and moist atmosphere in place across eastern Oklahoma and northwestern Arkansas. Thunderstorms developed along this boundary, some of which produced large hail up to golfball size and damaging wind gusts over portions of easern Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 10, 6:57 PM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 10, 6:57 PM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
757 PM CDT SUN APR 10 2011
.UPDATE...
FORECAST WAS UPDATED TO INCLUDE TORNADO WATCH AND TO ADJUST POPS
THIS EVENING BASED ON LATEST SHORT-TERM MODEL GUIDANCE. SEE
DISCUSSION BELOW.
&&
.DISCUSSION...
THE DRYLINE HAS FOR ALL INTENT AND PURPOSES STALLED JUST TO THE
SOUTH AND EAST OF TULSA AND POINTS BACK TO THE SOUTHWEST. THE
DRYLINE STILL HAS SOME EASTWARD MOVEMENT ON THE NORTHERN END UP
TOWARD THE MIAMI AREA. CELLS THAT HAVE GONE UP ALONG THE DRYLINE
SO FAR THIS EVENING HAVE NOT BEEN IMPRESSIVE...THERE HAS BEEN SOME
CELL SPLITS...BUT SO FAR NOT MUCH MOVEMENT OFF OF THE BOUNDARY AS
OF YET. IF A RIGHT MOVER CAN MATERIALIZE...AN ISOLATED TORNADO
COULD OCCUR.
NOW TO THE QUESTION OF CONVECTIVE CHANCES. THE LATEST SHORT-TERM
MODEL GUIDANCE SUGGESTS THAT THE ONGOING ACTIVITY WILL REMAIN
WIDELY SCATTERED INTO THE EVENING. CONVECTION NOW ORGANIZING OVER
NORTH CENTRAL TX...IN ASSOCIATION WITH THE APPROACH OF THE UPPER
TROUGH OVER WEST TX...WILL BECOME MORE LINEAR IN NATURE AND LIFT
NORTHEAST INTO SOUTHEAST OK LATE THIS EVENING...AND INTO NW AR
MAINLY AFTER MIDNIGHT. I HAVE LOWERED POPS OVER NW AR THIS EVENING
BASED ON THIS REASONING.
LACY
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 51 72 43 76 / 20 10 0 0
FSM 59 72 45 76 / 70 20 0 0
MLC 55 73 44 77 / 60 10 0 0
BVO 49 71 41 75 / 20 10 0 0
FYV 55 68 38 72 / 60 20 0 0
BYV 53 67 40 71 / 70 30 0 0
MKO 55 71 43 75 / 50 10 0 0
MIO 51 69 39 74 / 30 20 0 0
F10 55 72 44 75 / 30 10 0 0
HHW 60 75 45 77 / 70 20 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 10 PM SUNDAY FOR OKZ054-OKZ055-OKZ056-
OKZ059-OKZ060-OKZ061-OKZ064-OKZ065-OKZ066.
AR...NONE.
&&
LONG TERM....30Hazardous weather outlook, Apr 10, 8:25 PM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
925 PM CDT SUN APR 10 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
925 PM CDT SUN APR 10 2011
...SEVERE STORMS POSSIBLE TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...SOUTHEAST OF A LINE FROM MIAMI TO OKEMAH.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...SOUTHEAST OF A LINE FROM MIAMI TO OKEMAH.
ONSET...ONGOING.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
ONSET...AFTER MIDNIGHT.
HEAVY RAIN.
RISK...LIMITED.
AREA...NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
ONSET...AFTER MIDNIGHT.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED FROM SOUTH CENTRAL INTO NORTHEAST
OKLAHOMA THIS EVENING. A FEW OF THESE STORMS COULD BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.
AN ISOLATED TORNADO IS REMOTELY POSSIBLE IF A RIGHT MOVER CAN
MATERIALIZE. RAINFALL AMOUNTS COULD TOP A HALF INCH TO AS MUCH AS
AN INCH LOCALLY...MAINLY OVER SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. THIS AMOUNT OF RAIN WOULD LIKELY NOT CAUSE FLOODING
ISSUES...ESPECIALLY GIVEN THE RECENT DROUGHT CONDITIONS. THE
STORMS WILL LIKELY ORGANIZE INTO A BROKEN LINE AND MOVE OUT OF
NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA BY EARLY MONDAY MORNING.
THE FIRE DANGER HAS DECREASED AS WINDS HAVE SUBSIDED ACROSS THE
ENTIRE AREA THIS EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...HIGH FIRE DANGER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
STRONG NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES WILL KEEP THE
FIRE DANGER HIGH AND NEAR VERY HIGH WEST OF HIGHWAY 75 IN
NORTHEAST OKLAHOMA. A HIGH OR VERY HIGH FIRE DANGER WILL CONTINUE
THROUGH MUCH OF NEXT WEEK DUE TO THE ONGOING DRY CONDITIONS.
THUNDERSTORM CHANCES WILL INCREASE LATE WEDNESDAY NIGHT INTO
THURSDAY AS AN UPPER LEVEL STORM SYSTEM AFFECTS THE REGION. AT
THIS TIME...THE SEVERE RISK APPEARS LOW.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Apr 10, 7:10 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT SUN APR 10 2011
OKZ058-062-063-110145-
DELAWARE OK-MAYES OK-OTTAWA OK-
810 PM CDT SUN APR 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN DELAWARE...SOUTHEASTERN OTTAWA AND NORTHEASTERN MAYES
AT 809 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
CHLOETA...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...JAY...CHLOETA...ZENA...CLEORA...
GROVE...BERNICE...SPAVINAW...STRANG...LANGLEY AND DISNEY.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3685 9463 3649 9462 3624 9506 3643 9516
3652 9504 3652 9501 3654 9501
TIME...MOT...LOC 0109Z 230DEG 45KT 3644 9491Special weather statement, Apr 10, 7:53 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
853 PM CDT SUN APR 10 2011
OKZ066>068-070-110230-
CHEROKEE OK-MUSKOGEE OK-OKMULGEE OK-WAGONER OK-
853 PM CDT SUN APR 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN OKMULGEE AND SOUTHEASTERN WAGONER
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE AND WESTERN CHEROKEE
AT 853 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF BOYNTON...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ERAM...HULBERT...WAGONER...CHOSKA...
TULLAHASSEE...PORTER...OKAY...REDBIRD...BOYNTON...JAMESVILLE...TAFT
AND HASKELL.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3594 9503 3557 9578 3569 9587 3608 9544
3608 9539
TIME...MOT...LOC 0153Z 223DEG 45KT 3569 9568Special weather statement, Apr 10, 8:35 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
935 PM CDT SUN APR 10 2011
OKZ062-063-067-068-110300-
CHEROKEE OK-DELAWARE OK-MAYES OK-WAGONER OK-
935 PM CDT SUN APR 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN WAGONER...SOUTHERN DELAWARE AND MAYES
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN CHEROKEE
AT 935 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF MURPHY...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...JAY...CHLOETA...ZENA...MAZIE...
MURPHY...CHOUTEAU...LOCUST GROVE...ROSE...SALINA...SPAVINAW...
STRANG...LANGLEY AND DISNEY.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3646 9463 3596 9529 3612 9541 3652 9505
3652 9501 3656 9501
TIME...MOT...LOC 0235Z 218DEG 49KT 3615 9527Thunderstorm Wind, Pittsburg
- When
- April 10, 9:05 PM CST
- Where
- Pittsburg County, 6 mi NW of Scipio
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 35.111, -96.045
A large outdoor smoker was tossed and damaged by strong thunderstorm winds.
Hail, Adair
- When
- April 10, 9:35 PM CST
- Where
- Adair County, Baron
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.920, -94.620
Hail, Adair
- When
- April 10, 9:35 PM CST
- Where
- Adair County, Baron
- Measured
- 2 in hail
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 35.920, -94.620
Thunderstorm Wind, Muskogee
- When
- April 10, 10:19 PM CST
- Where
- Muskogee County, 1.5 mi S of Webbers Falls
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.498, -95.130
The Oklahoma Mesonet station near Webbers Falls measured thunderstorm wind gusts up to 58 mph.
Hail, Sequoyah
- When
- April 10, 10:35 PM CST
- Where
- Sequoyah County, Marble City
- Measured
- 1 in hail
- Reported by
- Post Office
- Coordinates
- 35.580, -94.820
Thunderstorm Wind, Pushmataha
- When
- April 11, 1:24 AM CST
- Where
- Pushmataha County, Rattan
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Post Office
- Coordinates
- 34.200, -95.420
Two signs were blown over and several four-inch diameter tree limbs were broken by strong thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, April 10, 20113 injured · $26 million · EF3 · 52 events
- Tornadoes and Flooding in Wisconsin, April 10 to 14, 2011$35 million · EF2 · 36 events
- Tornadoes and Hail in Texas, April 10 to 11, 20112 injured · $4.4 million · EF1 · 75 events
- Tornadoes and Hail in Wisconsin, April 10, 2011$550,000 · EF1 · 18 events
- Hail and Damaging Winds in Minnesota, April 10, 2011$735,000 · 3 in hail · 11 events
- Tornado and Hail in Missouri, April 10 to 11, 2011$107,000 · EF0 · 23 events
- Flooding in Illinois, April 10 to 30, 2011$240,000 · 6 events
- Hail and Damaging Winds in Michigan, April 10, 2011$150,000 · 1.5 in hail · 10 events
- Damaging Winds and Lightning Strike in Indiana, April 10 to 11, 2011$55,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Texas, April 10, 20111.75 in hail · 12 events
- Hail and Damaging Winds in Oklahoma, April 10, 2011$2,000 · 1.75 in hail · 10 events
- High Wind in Texas, April 10, 2011$4,000 · 55 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 291120, 291121, 291129, 291122, 291123, 291124.